Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 1994, 1:20 PM EDT for Osceola County, Florida. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1994, 1:20 PM EDT (17:20 UTC)
- Expired
- Jun 8, 1994, 2:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 081719 RRA SVRMLB FLC097-081815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EDT WED JUN 8 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN OSCEOLA COUNTY AT 115 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED A SEVERE THUNDERSTORM JUST WEST OF LAKE TOHO. THE STORM WAS MOVING EAST AT 20 MPH AND WILL AFFECT THE KISSIMMEE...ST CLOUD AREAS THROUGH 215 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:30 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 8, 9:30 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT WED JUN 8 1994 LARGE AREA RW/TRW MOVG ACRS AREA ATTM..A FEW TRW HAVE BEEN SVR EARLY THIS MORN. 12Z TBW SNDG VERY MOIST AND UNSTABLE WITH DECENT SHR IN LWR LVLS. WL WORD AFTN FCST TO MNTN SOME HVY DOWNPOURS AND GUSTY WINDS IN TRW. WL MAKE A FEW ADJ TO SKIES AND TEMPS BASED ON SAT TRENDS/OBS. @1...VOLUSIA BREVARD @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE .MLB...NONE. PG
In the hours before
Special weather statement, Jun 8, 11:27 AM EDT, 1 hour 53 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1128 AM EDT WED JUN 8 1994 ....STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER DOWNTOWN ORLANDO... AT 1125 AM DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER THE ORLANDO METRO AREA. THESE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STORMS WERE MOVING EAST AT 30 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO ORb TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 8, 11:28 AM EDT, 1 hour 52 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1128 AM EDT WED JUN 8 1994 ....STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER DOWNTOWN ORLANDO... AT 1125 AM DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER THE ORLANDO METRO AREA. THESE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STORMS WERE MOVING EAST AT 30 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 8, 12:06 PM EDT, 1 hour 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-081710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1207 PM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS WITH HEAVY RAIN REDEVELOPING OVER LARGE PARTS OF EAST CENTRAL FLORIDA... AT 12 NOON NATIONAL WEATHER SERVICE RADAR WAS INDICATING STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING OVER PARTS OF EAST CENTRAL FLORIDA. THE STRONGEST ACTIVITY STRETCHED FROM OCOEE EASTWARD ACROSS THE METRO ORLANDO AREA TO BITHLO. RADAR WAS ALSO INDICATING OTHER STRONG STORMS DEVELOPING OVER WEST CENTRAL FLORIDA WHICH WILL MOVE EAST ACROSS LAKE...ORANGE ...SEMINOLE AND NORTHERN OSCEOLA COUNTIES LATER THIS AFTERNOON. CONDITIONS ARE BECOMING FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE PRODUCING DAMAGING WINDS AND HAIL IN ADDITION TO HEAVY RAIN. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THAT PART OF EAST CENTRAL FLORIDA SOUTH OF A LINE FROM MOUNT DORA TO SANFORD TO CAPE CANAVERAL. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP AN EYE TO THE SKY AND MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HAM RADIO OPERATORS SHOULD STAY UP TO DATE ON WEATHER DEVELOPMENTS THIS AFTERNOON AND BE PREPARED FOR POSSIBLE ACTIVATION.
Special weather statement, Jun 8, 12:07 PM EDT, 1 hour 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-081710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1207 PM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS WITH HEAVY RAIN REDEVELOPING OVER LARGE PARTS OF EAST CENTRAL FLORIDA... AT 12 NOON NATIONAL WEATHER SERVICE RADAR WAS INDICATING STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING OVER PARTS OF EAST CENTRAL FLORIDA. THE STRONGEST ACTIVITY STRETCHED FROM OCOEE EASTWARD ACROSS THE METRO ORLANDO AREA TO BITHLO. RADAR WAS ALSO INDICATING OTHER STRONG STORMS DEVELOPING OVER WEST CENTRAL FLORIDA WHICH WILL MOVE EAST ACROSS LAKE...ORANGE ...SEMINOLE AND NORTHERN OSCEOLA COUNTIES LATER THIS AFTERNOON. CONDITIONS ARE BECOMING FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE PRODUCING DAMAGING WINDS AND HAIL IN ADDITION TO HEAVY RAIN. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THAT PART OF EAST CENTRAL FLORIDA SOUTH OF A LINE FROM MOUNT DORA TO SANFORD TO CAPE CANAVERAL. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP AN EYE TO THE SKY AND MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HAM RADIO OPERATORS SHOULD STAY UP TO DATE ON WEATHER DEVELOPMENTS THIS AFTERNOON AND BE PREPARED FOR POSSIBLE ACTIVATION.
Special weather statement, Jun 8, 12:54 PM EDT, 26 minutes before
FLZ045-053-081800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1255 PM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS RADIDLY DEVELOPING ACROSS ORANGE AND OSCEOLA COUNTIES... AT 1250 PM...WEATHER RADAR AT MELBOURNE INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS ACROSS ORANGE AND OSCEOLA COUNTIES FROM 10 MILES WEST OF INTERCESSION TO 10 MILES EAST OF LAKELAND. THESE STORMS WERE MOVING EAST AT 20 MPH. WIND GUSTS TO 52 MPH WERE REPORTED IN LAKELAND DURING THE PAST HOUR AS THE THUNDERSTORMS PASSED. RESIDENTS SHOULD REMAIN ALERT AND SEEK SAFE SHELTER AS THE STORMS APPROACH. WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTING AND TORRENTIAL RAINFALL. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SPRATT &
Special weather statement, Jun 8, 12:55 PM EDT, 25 minutes before
FLZ045-053-081800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1255 PM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS RADIDLY DEVELOPING ACROSS ORANGE AND OSCEOLA COUNTIES... AT 1250 PM...WEATHER RADAR AT MELBOURNE INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS ACROSS ORANGE AND OSCEOLA COUNTIES FROM 10 MILES WEST OF INTERCESSION TO 10 MILES EAST OF LAKELAND. THESE STORMS WERE MOVING EAST AT 20 MPH. WIND GUSTS TO 52 MPH WERE REPORTED IN LAKELAND DURING THE PAST HOUR AS THE THUNDERSTORMS PASSED. RESIDENTS SHOULD REMAIN ALERT AND SEEK SAFE SHELTER AS THE STORMS APPROACH. WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTING AND TORRENTIAL RAINFALL. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SPRATT &
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:55 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 65 min |
| Jun 8, 2:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.